Louisiana, 2013Tornado and Hail in Louisiana, February 21 to 25, 2013
February 21 to 25, 2013 · NWS LCH · 7 events in 4 counties and zones
A weak cold front entered Louisiana and stalled near the coast. The weak boundary produced a few thunderstorms, one which produced a tornado.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5,000
- Crop damage
- None recorded
- Events
- 7
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A weak cold front entered Louisiana and stalled near the coast. The weak boundary produced a few thunderstorms, one which produced a tornado. The weak front moved back north a few days later ahead of another stronger system which produced multiple strong to severe thunderstorms across the area.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before the first event at Feb 21, 1:54 PM CST, 1 hour 4 minutes earlier.
Area forecast discussion, Feb 21, 1:54 PM CST, 1 hour 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
154 PM CST THU FEB 21 2013
.DISCUSSION...
TORNADO WATCH NUMBER 37 ISSUED FOR FORECAST AREA NORTH OF I-10 CORRIDOR
...IN EFFECT UNTIL 7 PM.
&&
.PREV DISCUSSION... /ISSUED 1142 AM CST THU FEB 21 2013/
DISCUSSION...
18Z TAF ISSUANCE.
AVIATION...
MVFR/IFR CEILINGS PREVAIL ACROSS THE REGION WITH SCT SHRA OVER SE
TX/C AND S LA. WARM FRONT MOVING ACROSS SE TX/SW LA W DENSE FOG
OVER THE COASTAL WATERS. NOT EXPECTING THE BULK OF THE DENSE FOG
TO ADVECT N ACROSS BPT/LCH...BUT LEFT A TEMP GROUP FOR IFR VSBY
THRU 20Z FOR LCH. OTHERWISE...SE WINDS ~20-24KT WITH GUSTS NEAR
30KT CAN BE EXPECTED...AS 18Z LCH SOUNDING SHOWS 50KT LLJ AT
1000FT. SHRA/TSRA WILL INCREASE FROM W TO E THIS AFTERNOON/EVENING
AS THE COLD FRONT MOVES SE. FOR THIS...CONTINUED TEMPO GROUPS FOR
+TSRA & IFR VSBY/CEILING WITH 30-40KT WIND POSSIBLE. FOR THE
EVENING HOURS...SHRA/TSRA WILL END FROM W TO E...WITH LINGERING
MVFR CEILINGS EXPECTED OVERNIGHT.
DML
PREV DISCUSSION... /ISSUED 653 AM CST THU FEB 21 2013/
DISCUSSION...
FOR THE 12Z TAF PACKAGE.
AVIATION...
RETAINED THE ESSENCE OF THE 06Z FCST...MAKING MINOR ADJUSTMENTS TO
REFLECT LATEST OBSERVATIONS AND MODEL GUIDANCE. FAIR AMOUNT OF
UNCERTAINTY REGARDING TIMING AND EVOLUTION OF CONVECTION
TODAY...BUT THE GENERAL CONSENSUS POINTS TO THE AREAS OF LIGHT
RAIN WITH EMBEDDED SHOWERS THIS MORNING GRADUALLY BECOMING MORE
WIDESPREAD/INTENSE LATER THIS MORNING...WITH THUNDERSTORMS LIKELY
AFFECTING EAST TEXAS/WESTERN AND CENTRAL LOUISIANA BY MID TO LATE
MORNING...AND THE ACADIANA TERMINALS BY EARLY AFTERNOON. OTHERWISE...MVFR
TO IFR CIGS WILL PREVAIL AMID STRONG AND GUSTY EAST WINDS THAT
WILL BE VEERING TO THE SOUTHEAST AND THEN SOUTH AS A WARM FRONT
LIFTS NORTH THROUGH THE REGION. CONVECTION WILL COME TO AN END AS
A FRONT PUSHES EAST THROUGH THE AREA LATE THIS AFTERNOON INTO THIS
EVENING.
PREV DISCUSSION... /ISSUED 530 AM CST THU FEB 21 2013/
SYNOPSIS...
UPPER LOW NOW OVER THE SRN ROCKIES PER LATEST WATER VAPOR IMAGERY
AND UPPER AIR ANALYSIS. MOISTURE CONTINUES TO STREAM NE ON THE
SUBTROPICAL JET. AT THE SFC...HIGH PRES CNTRD WELL NE OF THE
AREA WITH A WARM FRONT POISED OVER THE NW GULF EXTENDING W TOWARD
LOW PRES NR KSJT. NORTH OF THE WARM FRONT...GUSTY ESE WINDS WERE
BLOWING OVER THE REGION WITH TEMPERATURES IN THE 50S. GULF
MOISTURE RIDING OVER THE WARM FRONT WAS PRODUCING SCT SHOWERS WEST
OF THE AREA...WITH THIS ACTIVITY EXPECTED TO MOVE EAST INTO THE
AREA THIS MORNING.
DISCUSSION...
POTENT STORM SYSTEM STILL EXPECTED TO AFFECT THE AREA TODAY AS THE
UPPER LOW MOVES NE INTO THE SRN PLAINS. THIS WILL PULL THE SFC LOW
OVER WRN TX OFF TO THE NE...LIFTING THE WARM FRONT OVER THE AREA
AND USHERING A COLD FRONT IN FM THE WEST. A 50-70 KT LLJ
TRANSLATING EAST WILL BRING AN INCREASE IN MOISTURE WITH PW VALUES
INCREASING TO NEAR 1.7 INCHES AND MEAN RH 80 PERCENT OR
GREATER...COINCIDENT WITH A SURGE OF DEWPOINTS 65 DEGREES AND
HIGHER AS THE WARM FRONT LIFTS N. IMPRESSIVE SHEAR NOTED ON FCST
SOUNDINGS WITH CURVED HODOGRAPHS AND HELICITY VALUES EXCEEDING 500
M2/S2 ACRS PORTIONS OF THE AREA. DESPITE RELATIVELY MARGINAL
INSTABILITY...CONDITIONS STILL LOOK DECENT FOR THE POSSIBILITY OF
SEVERE STORMS LATER TODAY. EXPECT SHOWERS TO SPREAD EAST INTO OUR
SE TX COUNTIES THIS MORNING...WITH SHOWERS AND THUNDERSTORMS
BECOMING NUMEROUS BY LATE MORNING. SOME OF THE STORMS WILL BE
CAPABLE OF PRODUCING SEVERE WEATHER BY LATE MORNING ACRS PORTIONS
OF SE TX...WITH ACTIVITY INCREASING TOWARD THE EAST THROUGH EARLY
AFTN AS THE MOVES TOWARD THE WRN CWA. THE SEVERE THREAT WILL SHIFT
EAST TOWARD CNTL AND SRN LA DURING THE AFTN AS AN 80+ KT 5H JET
STREAK TRAVELS TOWARD THE LOWER MS VALLEY AROUND THE BASE OF THE
UPPER TROF. MORE SPECIFIC DETAILS OF THE SEVERE THREAT ARE SPELLED
OUT IN THE HWO.
IN ADDITION...STRONG SLY WINDS WILL DEVELOP AS HIGHER WINDS OFF
THE SFC MIX DOWN. HAVE ISSUED A WIND ADVISORY FOR ALL BUT THE NRN
TIER OF ZONES WITH WINDS NEAR 20 MPH OR HIGHER WITH GUSTS 30-35
MPH EXPECTED.
SHOWERS AND THUNDERSTORMS WILL DIMINISH DURING THE EVENING AS THE
COLD FRONT CROSSES THE AREA AND THE UPPER LEVEL ENERGY SHIFTS NE.
THE COLD FRONT WILL BECOME STALLED JUST OFF THE S CNTL LA COAST
AND ERN COASTAL WATERS ZONES AS IT BECOMES ORIENTED PARALLEL TO
THE SWLY FLOW ALOFT LEFT BEHIND AS THE LOW ALOFT MOVES TOWARD THE
UPPER MIDWEST. A CHANCE FOR SHOWERS WILL CONTINUE THROUGH FRIDAY
MAINLY ACRS THE SRN AND ERN ZONES AS MOISTURE CONTINUES TO INTERACT
WITH THE STALLED BOUNDARY.
RAIN CHANCES WILL FINALLY TAPER OFF ON SATURDAY AND SATURDAY NIGHT
AS A SECOND SHORTWAVE TRAVELS EAST...BRINGING HIGH PRESSURE AND
DRIER AIR INTO THE REGION. RAIN RETURNS SUNDAY INTO MONDAY AS THE
NEXT IN THE SERIES OF SYSTEMS MOVES OVER THE AREA. ONGOING
DISAGREEMENT AMONGST SOME OF THE GLOBAL MODELS REGARDING THE
EVOLUTION OF THIS SYSTEM WITH THE GFS DISPLAYING MUCH LESS QPF
THAN THE ECMWF. LEANED TOWARD THE EC FOR THIS PACKAGE...WHICH
SHOWED SOME AGREEMENT WITH THE CANADIAN. THINGS BEGIN TO DRY OUT
GOING INTO TUESDAY...WITH DRY CONDITIONS EXPECTED TO CONTINUE
THROUGH MIDWEEK AS NWLY FLOW DEVELOPS ALOFT. TEMPERATURES LOOK TO
REMAIN AROUND NORMAL FOR MUCH OF THE PERIOD...WITH NO SIGNIFICANT WARM
UPS OR COOL DOWNS EXPECTED.
MARINE...
STRONG SELY WINDS WILL PERSIST TODAY AS AN AREA OF LOW PRESSURE
DEVELOPS ACROSS CNTL TX. SMALL CRAFT ADVISORIES WILL REMAIN IN
EFFECT FOR BOTH STRONG WINDS AND SEAS TO 5 TO 7 FEET. THE LOW
WILL MOVE NE...PULLING AN ASSOCIATED COLD FRONT ACROSS THE COASTAL
WATERS THIS EVENING. SHOWERS AND THUNDERSTORMS WILL BE WIDESPREAD
AHEAD OF THE FRONT. THE FRONT WILL STALL OVER THE ERN CSTL WATERS
SOUTH OF THE MOUTH OF THE ATCHAFALAYA RIVER BEFORE BEING PUSHED
EAST FRIDAY NIGHT BY BUILDING HIGH PRESSURE ACROSS LA AND TX.
OFFSHORE FLOW WILL PREVAIL IN THE WAKE OF THE FRONT...CONTINUING
THROUGH SATURDAY NIGHT.
&&
.PRELIMINARY POINT TEMPS/POPS...
KLCH 70 52 65 46 67 / 100 30 30 10 10
KBPT 70 51 65 45 65 / 100 10 10 10 10
KAEX 67 48 64 41 63 / 100 10 10 10 10
KLFT 72 56 67 48 66 / 100 50 30 30 10
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...WIND ADVISORY UNTIL 6 PM CST THIS EVENING FOR THE FOLLOWING
ZONES: ACADIA...ALLEN...BEAUREGARD...CALCASIEU...EAST
CAMERON...EVANGELINE...IBERIA...JEFFERSON DAVIS...
LAFAYETTE...LOWER ST. MARTIN...ST. LANDRY...ST. MARY...
UPPER ST. MARTIN...VERMILION...WEST CAMERON.
COASTAL FLOOD ADVISORY UNTIL 5 PM CST THIS AFTERNOON FOR THE
FOLLOWING ZONES: EAST CAMERON...IBERIA...ST. MARY...
VERMILION...WEST CAMERON.
TX...WIND ADVISORY UNTIL 6 PM CST THIS EVENING FOR THE FOLLOWING
ZONES: HARDIN...JEFFERSON...ORANGE...SOUTHERN JASPER...
SOUTHERN NEWTON.
COASTAL FLOOD ADVISORY UNTIL 5 PM CST THIS AFTERNOON FOR THE
FOLLOWING ZONES: JEFFERSON...ORANGE.
GM...SMALL CRAFT ADVISORY UNTIL 9 PM CST THIS EVENING FOR THE
FOLLOWING ZONES: WATERS FROM INTRACOASTAL CITY TO CAMERON
LA FROM 20 TO 60 NM...WATERS FROM LOWER ATCHAFALAYA RIVER
TO INTRACOASTAL CITY LA FROM 20 TO 60 NM.
SMALL CRAFT ADVISORY UNTIL 6 PM CST THIS EVENING FOR THE
FOLLOWING ZONES: COASTAL WATERS FROM INTRACOASTAL CITY TO
CAMERON LA OUT 20 NM...COASTAL WATERS FROM LOWER
ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM...
VERMILION BAY...WATERS FROM CAMERON LA TO HIGH ISLAND TX
FROM 20 TO 60 NM.
DENSE FOG ADVISORY UNTIL 3 PM CST THIS AFTERNOON FOR THE
FOLLOWING ZONES: CALCASIEU LAKE...COASTAL WATERS FROM
CAMERON LA TO HIGH ISLAND TX OUT 20 NM...COASTAL WATERS
FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM...COASTAL
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA
OUT 20 NM...SABINE LAKE...VERMILION BAY.
SMALL CRAFT ADVISORY UNTIL 3 PM CST THIS AFTERNOON FOR THE
FOLLOWING ZONES: CALCASIEU LAKE...COASTAL WATERS FROM
CAMERON LA TO HIGH ISLAND TX OUT 20 NM...SABINE LAKE.
&&Hazardous weather outlook, Feb 21, 1:59 PM CST, 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
159 PM CST THU FEB 21 2013
LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-
221215-
VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY-
CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN-
VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON-
EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER-
NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON-
159 PM CST THU FEB 21 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST
CENTRAL LOUISIANA AND SOUTHEAST TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT
TORNADO WATCH NUMBER 37 IN EFFECT UNTIL 7 PM. OTHERWISE...A WIND
ADVISORY IS IN EFFECT UNTIL 6 PM. A COASTAL FLOOD ADVISORY IS IN
EFFECT UNTIL 5 PM.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY
MANAGEMENT PERSONNEL MAY BE NEEDED THROUGH THIS AFTERNOON.
GMZ430-432-435-450-452-455-470-472-475-221215-
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-
COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY
LA OUT 20 NM-
WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-
WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM-
159 PM CST THU FEB 21 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO.
.DAY ONE...THIS AFTERNOON AND TONIGHT
SMALL CRAFT ADVISORY IS IN EFFECT UNTIL 9 PM. A DENSE FOG ADVISORY
IS IN EFFECT FOR THE NEARSHORE WATERS AND INLAND LAKES AND BAYS
UNTIL 3 PM.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Feb 21, 12:37 PM CST, 2 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1237 PM CST THU FEB 21 2013
LAZ027-031-042-211930-
ALLEN LA-VERNON LA-JEFFERSON DAVIS LA-
1237 PM CST THU FEB 21 2013
...SIGNIFICANT WEATHER ADVISORY FOR ALLEN...VERNON AND JEFFERSON
DAVIS PARISHES UNTIL 130 PM CST...
AT 1235 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
CLUSTER OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 4 MILES
SOUTHWEST OF ALLEN PARISH AIRPORT TO 2 MILES SOUTHWEST OF FENTON...
MOVING NORTHEAST AT 35 MPH.
* THE CLUSTER OF STRONG THUNDERSTORMS WILL BE NEAR...
ELIZABETH...ALLEN PARISH AIRPORT AND OBERLIN BY 1245 PM...
OAKDALE AND PINE ISLAND BY 1250 PM...
ELTON BY 105 PM...
THE PRIMARY THREATS FROM THESE STORMS ARE PEA TO NICKEL SIZE HAIL AND
WIND GUSTS 35 TO 45 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THESE STORMS HAVE PASSED.
THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING
ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
LAT...LON 3073 9260 3036 9273 3027 9301 3089 9282
3089 9275 3090 9272 3090 9260
LANDRENEAUSpecial weather statement, Feb 21, 12:44 PM CST, 2 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1244 PM CST THU FEB 21 2013
TXZ180-201-259-211945-
HARDIN TX-NORTHERN JASPER TX-TYLER TX-
1244 PM CST THU FEB 21 2013
...SIGNIFICANT WEATHER ADVISORY FOR HARDIN...JASPER AND TYLER
COUNTIES UNTIL 145 PM CST...
AT 1236 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 10 MILES SOUTHWEST OF WOODVILLE...MOVING
NORTHEAST AT 45 MPH.
* THE STRONG THUNDERSTORM WILL BE NEAR...
WOODVILLE BY 1250 PM...
COLMESNEIL AND FRED BY 1255 PM...
SPURGER BY 100 PM...
TOWN BLUFF BY 105 PM...
MAGNOLIA SPRINGS AND MT. UNION BY 110 PM...
EBENEZER BY 115 PM...
THE PRIMARY THREAT FROM THIS STORM IS WIND GUSTS TO NEAR 45 MPH...
WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS.
SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED.
LAT...LON 3109 9415 3112 9404 3098 9400 3089 9396
3070 9398 3052 9409 3052 9453 3080 9462
3083 9462
K. KUYPERLocal storm report, Feb 21, 1:17 PM CST, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
117 PM CST THU FEB 21 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1254 PM TSTM WND GST 5 S COLMESNEIL 30.84N 94.42W
02/21/2013 E60 MPH TYLER TX LAW ENFORCEMENT
TYLER COUNTY SHERIFF REPORTS WIDESPREAD WIND GUSTS IN
EXCESS OF 60 MPH AND HAIL OF UNKNOWN SIZE.
&&
DJONESSpecial weather statement, Feb 21, 1:56 PM CST, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
156 PM CST THU FEB 21 2013
LAZ028-029-032-212100-
RAPIDES LA-EVANGELINE LA-AVOYELLES LA-
156 PM CST THU FEB 21 2013
...SIGNIFICANT WEATHER ADVISORY FOR RAPIDES...EVANGELINE AND
AVOYELLES PARISHES UNTIL 300 PM CST...
AT 155 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM 7 MILES
NORTHWEST OF BORDELONVILLE TO BUNKIE...MOVING NORTHEAST AT 45 MPH.
* THE LINE OF STRONG THUNDERSTORMS WILL BE NEAR...
PLAUCHEVILLE...MANSURA AND DUPONT BY 205 PM...
MOREAUVILLE BY 210 PM...
SIMMESPORT AND BORDELONVILLE BY 215 PM...
BIG BEND BY 220 PM...
THE PRIMARY THREATS FROM THESE STORMS ARE PEA TO NICKEL SIZE HAIL AND
WIND GUSTS 35 TO 45 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THESE STORMS HAVE PASSED.
THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING
ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM THURSDAY EVENING FOR
SOUTHWESTERN LOUISIANA AND SOUTHEAST TEXAS.
LAT...LON 3136 9207 3133 9207 3135 9203 3132 9200
3129 9201 3123 9199 3125 9194 3128 9195
3130 9191 3123 9179 3120 9168 3117 9168
3114 9171 3106 9171 3098 9180 3094 9180
3089 9226 3134 9223 3139 9212
LANDRENEAULocal storm report, Feb 21, 2:21 PM CST, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
221 PM CST THU FEB 21 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0117 PM TSTM WND DMG 8 W JASPER 30.92N 94.13W
02/21/2013 JASPER TX PUBLIC
JASPER SHERIFF RELAYED A PUBLIC REPORT OF TREES BLOWN
DOWN ABOUT 8 MILES WEST OF JASPER TX. TIME ESTIMATED BY
RADAR
&&
DJONESSpecial weather statement, Feb 21, 2:46 PM CST, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
246 PM CST THU FEB 21 2013
LAZ027-028-030-TXZ180-259-260-212130-
NORTHERN JASPER TX-NORTHERN NEWTON TX-TYLER TX-RAPIDES LA-
BEAUREGARD LA-VERNON LA-
246 PM CST THU FEB 21 2013
...SIGNIFICANT WEATHER ADVISORY FOR JASPER...NEWTON AND TYLER
COUNTIES...SIGNIFICANT WEATHER ADVISORY FOR RAPIDES...BEAUREGARD AND
VERNON PARISHES UNTIL 330 PM CST...
AT 245 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF STRONG THUNDERSTORMS FROM 11 MILES NORTH OF SLAGLE TO 15
MILES SOUTHWEST OF NEWTON...MOVING NORTHEAST AT 20 MPH.
* THE LINE OF STRONG THUNDERSTORMS WILL BE NEAR...
BURR FERRY BY 300 PM...
STRINGTOWN BY 325 PM...
HUTTON...LEESVILLE...NEW LLANO AND FLATWOODS BY 330 PM...
THE PRIMARY THREAT FROM THESE STORMS IS WIND GUSTS TO NEAR 45 MPH...
WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS.
SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE
PASSED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM THURSDAY EVENING FOR
SOUTHWESTERN LOUISIANA AND SOUTHEAST TEXAS.
LAT...LON 3064 9358 3068 9416 3119 9362 3117 9358
3120 9355 3124 9356 3129 9351 3129 9344
3137 9339 3137 9303 3135 9295 3143 9287
3147 9278Tornado, Vernon
- When
- February 21, 2:58 PM CST to 3:02 PM CST
- Where
- Vernon County, 1.17 mi ESE of Alco to 2.48 mi NNE of Alco
- Rating
- EF1
- Path length
- 2.43 mi
- Path width
- 50 yd
- Continued into
- Natchitoches, La (SHV)
- Property damage
- $5,000
- Reported by
- NWS Storm Survey
- Coordinates
- 31.325, -93.111
The tornado occurred in the forest in north sections of Vernon Parish before moving into Natchitoches Parish. It began south of highway LA 465 and snapped numerous trees along the path along with uprooting a few large pines.
Hail, Evangeline
- When
- February 24, 9:09 PM CST
- Where
- Evangeline County, 0.91 mi SW of Bayou Chicot
- Measured
- 1 in hail
- Reported by
- Broadcast Media
- Coordinates
- 30.810, -92.360
Media reported a mix of hail of dime to quarter size near Ville Platte.
Hail, Jefferson Davis
- When
- February 25, 12:08 PM CST
- Where
- Jefferson Davis County, 1.83 mi NW of Panchoville
- Measured
- 0.88 in hail
- Reported by
- Public
- Coordinates
- 30.390, -92.670
A report was received of nickel sized hail near Hathaway with a passing storm.
Hail, Jefferson Davis
- When
- February 25, 12:30 PM CST
- Where
- Jefferson Davis County, 0.69 mi N of Lacassine
- Measured
- 0.88 in hail
- Reported by
- Public
- Coordinates
- 30.240, -92.920
A report of nickel sized hail war received from Lacassine with a passing storm.
Hail, Calcasieu
- When
- February 25, 12:40 PM CST
- Where
- Calcasieu County, 1.79 mi E of Nibletts Bluff
- Measured
- 1.75 in hail
- Reported by
- Law Enforcement
- Coordinates
- 30.200, -93.650
Calcasieu Parish Sheriff’s Department reported golf ball size hail four miles west of Vinton.
Hail, Calcasieu
- When
- February 25, 12:45 PM CST
- Where
- Calcasieu County, 1.38 mi N of Vinton
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 30.200, -93.580
A report of quarter sized hail was reported in Vinton from a passing storm.
Hail, Calcasieu
- When
- February 25, 1:00 PM CST
- Where
- Calcasieu County, 1.38 mi N of Vinton
- Measured
- 1.75 in hail
- Reported by
- Public
- Coordinates
- 30.200, -93.580
A report of golf ball sized hail was received from Vinton.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Hail in Texas, February 21, 20131 death · 2 injured · $280,000 · EF1 · 3 events
- Tornadoes and Flash Flooding in Mississippi, February 21 to 22, 2013$212,000 · EF2 · 23 events
- Ice Storm and Winter Weather in Missouri, February 21, 2013$750,000 · 11 events
- Winter Storm and Winter Weather in Illinois, February 21, 2013$150,000 · 19 events
- Tornado and Hail in Louisiana, February 21 to 22, 2013$75,000 · EF1 · 2 events
- Winter Weather in Texas, February 21, 2013$85,000 · 2 events
- Heavy Snow in Iowa, February 21 to 22, 201338 events
- Winter Storm in Missouri, February 21 to 22, 201337 events
- Winter Storm in Missouri, February 21, 201334 events
- Tornado and Hail in Louisiana, February 21, 2013EF1 · 3 events
- Heavy Snow in Nebraska, February 21 to 22, 201326 events
- Winter Weather in Indiana, February 21 to 22, 201323 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 435103, 435549, 435548, 435547, 435546, 435545, 435544.